Alert archive / Idaho / Red Flag Warnings in 2008
Red Flag Warning 18, NWS Pocatello, ID
NWS Pocatello, ID issued this red flag warning at Sep 10, 2008, 3:17 AM MDT for 12 counties in Idaho. It took effect at Sep 10, 2008, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 10, 2008, 3:17 AM MDT (09:17 UTC)
- In effect from
- Sep 10, 2008, 12:00 PM MDT
- Expired
- Sep 10, 2008, 7:49 PM MDT
- In force
- 8 hr
- Issued by
- NWS Pocatello, ID
Counties Bannock County, ID, Bear Lake County, ID, Bonneville County, ID, Caribou County, ID, Clark County, ID, Franklin County, ID, Fremont County, ID, Lemhi County, ID, Madison County, ID, Oneida County, ID, Power County, ID, Teton County, ID
The radar
The Pocatello radar (KSFX), 55 km from the middle of the area, began a volume at 09:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 00:00Z, 9.3 hours before the alert went out and 277 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2493 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KPIH 100917 RFWPIH RED FLAG WARNING NATIONAL WEATHER SERVICE POCATELLO ID 317 AM MDT WED SEP 10 2008 IDZ409-410-475>477-101030- /O.CAN.KPIH.FW.A.0013.080910T1800Z-080911T0600Z/ MIDDLE SNAKE RIVER VALLEY/TWIN FALLS BLM- UPPER SNAKE RIVER VALLEY/IDAHO FALLS BLM- EAST SALMON RIVER MOUNTAINS/SALMON NF- LEMHI AND LOST RIVER RANGE/CHALLIS NF- SAWTOOTH RANGE/NORTHERN SAWTOOTH NF- 317 AM MDT WED SEP 10 2008 ...FIRE WEATHER WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE FIRE WEATHER WATCH. $$ IDZ411>413-102200- /O.UPG.KPIH.FW.A.0013.080910T1800Z-080911T0600Z/ /O.NEW.KPIH.FW.W.0018.080910T1800Z-080911T0300Z/ CENTENNIAL MOUNTAINS AND SNAKE RIVER RANGE/TARGHEE NF- GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF- CARIBOU RANGE/CARIBOU NF- 317 AM MDT WED SEP 10 2008 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. SHOWERS AND THUNDERSTORMS WILL INCREASE ACROSS THE EASTERN AND SOUTHERN HIGHLANDS THIS AFTERNOON AS A STORM SYSTEM DROPS SOUTHWARD INTO THE AREA. . THE COVERAGE OF THUNDERSTORMS AND SUBSEQUENT AMOUNT OF LIGHTNING COULD LEAD TO NEW FIRE STARTS IN THE REGION. THE THREAT OF STORMS WILL BE GREATEST IN THE AFTERNOON AND EARLY EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
3 follow-up statements
000 WWUS85 KPIH 102019 RFWPIH RED FLAG WARNING NATIONAL WEATHER SERVICE POCATELLO ID 219 PM MDT WED SEP 10 2008 IDZ412-102130- /O.CAN.KPIH.FW.W.0018.000000T0000Z-080911T0300Z/ GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF- 219 PM MDT WED SEP 10 2008 ...RED FLAG WARNING IS CANCELLED FOR IDAHO ZONE 412 FOR THUNDERSTORMS AND LIGHTNING... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE RED FLAG WARNING. AS THE STORM SYSTEM MOVES FARTHER EAST TODAY...ONLY ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED THE REST OF TODAY. THEREFORE THE RED FLAG WARNING HAS BEEN CANCELLED. $$ IDZ411-413-110300- /O.CON.KPIH.FW.W.0018.000000T0000Z-080911T0300Z/ CENTENNIAL MOUNTAINS AND SNAKE RIVER RANGE/TARGHEE NF- CARIBOU RANGE/CARIBOU NF- 219 PM MDT WED SEP 10 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THE SOUTHERN AND SOUTHEASTERN MOUNTAINS FOR THE REST OF TODAY INTO THIS EVENING. THE COVERAGE OF THUNDERSTORMS AND SUBSEQUENT LIGHTNING COULD LEAD TO NEW FIRE STARTS IN THE WARNED AREA. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
000 WWUS85 KPIH 102022 CCA RFWPIH RED FLAG WARNING...CORRECTED NATIONAL WEATHER SERVICE POCATELLO ID 222 PM MDT WED SEP 10 2008 IDZ412-102130- /O.CAN.KPIH.FW.W.0018.000000T0000Z-080911T0300Z/ GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF- 222 PM MDT WED SEP 10 2008 ...RED FLAG WARNING IS CANCELLED FOR IDAHO ZONE 412 FOR THUNDERSTORMS AND LIGHTNING... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE RED FLAG WARNING. AS THE STORM SYSTEM MOVES FARTHER EAST TODAY...ONLY ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED THE REST OF TODAY. THEREFORE THE RED FLAG WARNING HAS BEEN CANCELLED. $$ IDZ411-413-110300- /O.CON.KPIH.FW.W.0018.000000T0000Z-080911T0300Z/ CENTENNIAL MOUNTAINS AND SNAKE RIVER RANGE/TARGHEE NF- CARIBOU RANGE/CARIBOU NF- 222 PM MDT WED SEP 10 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING IDAHO ZONES 411 AND 413 FOR THUNDERSTORMS AND LIGHTNING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THE SOUTHERN AND SOUTHEASTERN MOUNTAINS FOR THE REST OF TODAY INTO THIS EVENING. THE COVERAGE OF THUNDERSTORMS AND SUBSEQUENT LIGHTNING COULD LEAD TO NEW FIRE STARTS IN THE WARNED AREA. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
000 WWUS85 KPIH 110149 RFWPIH RED FLAG WARNING NATIONAL WEATHER SERVICE POCATELLO ID 749 PM MDT WED SEP 10 2008 IDZ411-413-110300- /O.CAN.KPIH.FW.W.0018.000000T0000Z-080911T0300Z/ CENTENNIAL MOUNTAINS AND SNAKE RIVER RANGE/TARGHEE NF- CARIBOU RANGE/CARIBOU NF- 749 PM MDT WED SEP 10 2008 ...RED FLAG WARNING IS CANCELLED FOR IDAHO ZONES 411 AND 413... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE RED FLAG WARNING. THUNDERSTORMS HAVE DIMINISHED FOR THE NIGHT. THUS...THE RED FLAG WARNING HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this red flag warning went out at Sep 9, 2:25 PM MDT, 12 hours 52 minutes earlier.
Area forecast discussion, Sep 9, 2:25 PM MDT, 12 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 225 PM MDT TUE SEP 9 2008 .DISCUSSION...SHORTWAVE TROUGH DROPPING THROUGH PANHANDLE INTO EASTERN IDAHO FCST AREA THIS AFTERNOON PER WV SAT AIMGERY. MOISTURE HAS STREAMED NORTH INTO SOUTHERN HIGHLANDS WITH WELL DEVELOPED CU FIELD ACROSS REGION. POCKET OF MOISTURE DIRECTLY AHEAD OF TROUGH AXIS HELPING TO FIRE CU THROUGH CENTRAL MTNS AND ALONG DIVIDE AS WELL. HAVE LEFT MAINLY ISOLATED POPS ACROSS THESE AREAS FOR THIS AFTERNOON AND EVENING...THOUGH LITTLE PRECIP EXPECTED OVERALL. THIS WAVE DROPS THROUGH TONIGHT WITH NEXT MUCH STRONG WAVE FOLLOWING BEHIND. HAVE FOLLOWED TRENDS IN NAM WITH GOOD SUPPORT FROM ALL BUT GFS MODEL RUNS THIS MORNING. CENTER OF UPPER LOW DROPS INTO PANHANDLE BY WED MORNING THEN CUTS OFF OVER SOUTHWEST IDAHO DURING THE AFTERNOON. COMPLICATED PATTERN WITH NAM CONTINUING TO SHOW A HINT OF A DRY SLOT OVER PORTIONS OF THE SNAKE VALLEY AND SCATTERED CONVECTION OVER MOUNTAINS. SFC LOW APPEARS TO FORM IN UPPER SNAKE VALLEY DURING THE DAY WEDNESDAY...AND WITH WEAK 700MB JET COULD BE BREEZY DAY. GIVEN STILL A LITTLE AMOUNT OF UNCERTAINTY HAVE OPTED OUT OF LAKE WIND ADVISORY HEADLINE FOR NOW...BUT MAY BE NEEDED THOUGH WIND ADVISORY CRITERIA NOT APPEARING LIKELY AT THIS POINT. SFC FRONT FINALLY SAGS THROUGH REGION WED EVENING...APPEARING MOSTLY ASSOCIATED WITH 700MB FLOW. COOLER TEMPS ON THE WAY THOUGH NOT SIGNIFICANTLY COLDER PER LATEST GUIDANCE. MADE A FEW ADJUSTMENTS TOWARD NAM NUMERICS FOR THE SHORT TERM. NAM CONTINUES TO SHOW UPPER TROUGH OVER THE GREAT BASIN INTO THU AFTERNOON...WHILE GFS ALREADY SHOVING THE LOW EAST OF THE REIGON. GIVEN SOUTHERLY MID LEVEL FLOW ALOFT...LEFT POPS AND MOISTURE ACROSS THE SOUTHEAST CORNER OF THE FCST AREA THU THROUGH FRI WHILE THE LOW ONLY SLOWLY PULLS EAST AND THE SOUTHERN HIGHLANDS REMAIN IN THE WRAP AROUND FLOW. REMAINDER OF FCST LOOKS DRY WITH GRADUALLY WARMING TEMPS AS UPPER RIDGE REBOUNDS THROUGH THE WEEKEND OVER THE GREAT BASIN. MADE NO CHANGES BEYOND FRIDAY WITH GOOD CONFIDENCE IN MODELS PAST THE EFFECTS OF THE UPPER LOW. DMH && .AVIATION...ISOLATED THUNDERSTORMS POSSIBLE IN SOUTHEAST CORNER OF STATE...OTHERWISE SHOWERS...AS UPPER AIR LOW PRESSURE SYSTEM ADVANCES INTO IDAHO. GRADIENT NOT TIGHTENING AS FIRST THOUGHT. EXPECT WINDS TO PICK UP AT OR AFTER 10/18Z. GEW && .FIRE WEATHER...WINDS ARE EXPECTED TO PICK UP TODAY ESPECIALLY ACROSS THE CENTRAL AND NORTHERN MTNS TODAY AND REMAIN ELEVATED RIDGETOP TONIGHT. A RED FLAG WARNING REMAINS IN EFFECT FOR THE CENTRAL MTNS THROUGH THIS EVENING AS WINDS BEGINNING TO INCREASE THERE AS OF 130 PM. ISOLATED SHOWERS AND TSTORMS CONTINUE THIS AFTN ACROSS HIGHER TERRAIN. LITTLE RAINFALL CAN BE EXPECTED WITH GUSTY OUTFLOW WINDS. FOR WEDNESDAY...STORM SYSTEM SLOWLY DROPS SOUTHWARD ACROSS THE AREA. SHOWERS AND THUNDERSTORMS WILL INCREASE DURING THE DAY ACROSS THE REGION...ESPECIALLY THE MTNS. DUE TO CRITERIA OF TSTORM COVERAGE...DESPITE WET OR DRY DISTINCTION...A FIRE WEATHER WATCH WILL BE ISSUED FOR ALL MTN FIRE WX ZONES FROM NOON UNTIL MIDNIGHT. FOR THE SNAKE PLAIN ZONES...GUSTY WINDS AND LOWER RH WILL CONTINUE DUE TO DRY SLOT OVER THE AREA. AT THIS TIME DUE TO SOME UNCERTAINTY IN STORM TRACK...WILL ISSUE A WATCH FOR THOSE ZONES FOR THE AFTN AND EVENING HOURS. AS MENTIONED...THE STORM TRACK IS STILL QUITE UNCERTAIN SO FORECASTS OVER THE NEXT 24 TO 48 HOURS NEED TO BE CLOSELY MONITORED IN ORDER TO FINE TUNE DETAILS OF THE FORECAST AND ANY FIRE WX HEADLINES. KEYES && .PIH WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR IDZ409>413-475>477. RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING FOR IDZ475>477. &&
Hazardous weather outlook, Sep 9, 3:05 PM MDT, 12 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE POCATELLO ID 305 PM MDT TUE SEP 9 2008 IDZ017>025-031-032-101200- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 305 PM MDT TUE SEP 9 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...REST OF TODAY AND TONIGHT WEST TO SOUTHWEST WINDS CONTINUE TO INCREASE AHEAD OF UPPER LEVEL DISTURBANCE ACROSS NORTHERN AND CENTRAL MOUNTAINS THIS AFTERNOON. DUE TO THE WINDS AND ASSOCIATED LOW RELATIVE HUMIDITIES..A RED FLAG WARNING HAS BEEN ISSUED FOR PORTIONS OF THE CENTRAL MOUNTAINS. PLEASE SEE RFWPIH FOR MORE INFORMATION. THUNDERSTORMS ARE ALSO DEVELOPING OVER THE MOUNTAINS IDAHO THIS AFTERNOON. THE STORMS WILL HAVE GUSTY WINDS AND FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A SLOW MOVING STORM SYSTEM WILL DROP ACROSS THE STATE WEDNESDAY. BREEZY CONDITIONS ALONG WITH SHOWERS AND THUNDERSTORMS WILL CONTINUE DURING THIS TIMEFRAME...DESPITE GREAT UNCERTAINTY IN THE EXACT TRACK ENOUGH THUNDERSTORM COVERAGE IS FORECAST...TO ALLOW FOR THE ISSUANCE OF A FIRE WEATHER WATCH FOR ALL MOUNTAIN FIRE WEATHER ZONES DURING THE AFTERNOON AND EVENING HOURS. A FIRE WEATHER WATCH IS ALSO BEING ISSUED FOR SNAKE PLAIN FIRE WEATHER ZONES FOR GUSTY WINDS AND LOW HUMIDITIES..AS THIS REA WILL REMAIN IN A DRY SLOT OF AIR MOST OF THE DAY. PLEASE RFW PIH FOR THE LATEST INFORMATION. SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO THURSDAY. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 10, 3:10 AM MDT | Lake Wind Advisory | PIH | 17 hr |
Nearby
Red Flag Warnings in Idaho, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.